Hail, Ottawa
- When
- September 16, 7:12 PM CST
- Where
- Ottawa County, Delphos
- Measured
- 1.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 39.283, -97.767
6 hail, 4 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before the first event at Sep 16, 3:59 PM CST, 3 hours 13 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 459 PM CDT SAT SEP 16 2006 .DISCUSSION... MAIN FORECAST CONCERNS ARE EXTENT OF SEVERE WEATHER AND WIND...THEN LINGERING PRECIPITATION CHANCES ON SUNDAY WITH TEMPERATURES. INTENSE UPPER TROUGH OVER THE NORTHWEST WITH 100 TO 110 KT JET MAX AROUND BASE....WHICH SHOULD HELP BASE OF TROUGH MOVE ALONG. SEVERAL SHORTWAVES HINTED ON MODELS TO ASSIST WITH LIFT. AT THE SURFACE STRONG LEE SIDE TROUGH IN RESPONSE TO UPPER FEATURE. 45 TO 50KTS ON PROFILERS FOR THE LOW LEVELS THROUGH H850 MB. GETTING SURFACE GUSTS TO AROUND 40 MPH WITH OVER THE WESTERN 2/3RDS OF CWA. HAVE EXTENDED THE WIND ADVISORY TO INCLUDE PARTS OF THE FLINT HILLS TO JUST WEST OF A TOPEKA TO SENECA LINE UNTIL 10 PM THIS EVENING. WESTERN COUNTIES MAY BE SOMEWHAT BORDER LINE AFTER SUNSET. TEMPERATURES WERE IN THE LOWER 90S MOST AREAS WITH THE WINDS BRINGING IN SOME HIGHER DEWPOINTS...IN THE MID 60S MOST AREAS. SURFACE CAPES IN THE 1500 TO 2500 RANGE. 18Z SOUNDING SHOULD SOME CAPPING INVERSIONS AROUND H850 MB AND AGAIN ABOVE 700 MB HELPING TO SUPPRESS ANY ACTIVITY EARLY ON. FOR TONIGHT...NAM STILL A BIT FASTER BRINGING FRONT ACROSS...COMPARED TO SLOWER GFS...USING BLEND OF GUIDANCE FOR FRONT. WITH SHORTWAVE EJECTING OVERNIGHT HELPING TO DRIVE FRONT INTO UNSTABLE AIRMASS...EXPANDED LIKELY POPS ACROSS MUCH OF THE AREA WITH THE MENTION OF SEVERE. DAMAGING WINDS AND LARGE HAIL MAIN CONCERNS BUT LATE AFTERNOON/EVENING CONVECTION ALONG WITH LARGE SHEAR GIVE SOME TORNADIC POTENTIAL. ACTIVITY EXPECTED TO FORM SQUALL AND PUSH SOUTHEAST BY LATE EVENING AND SLIDE ACROSS REMAINDER OF CWA OVERNIGHT. RANGE OF LOWS FROM THE MIDDLE 50S NORTHCENTRAL TO MIDDLE 60S SOUTHEAST COUNTIES. ON SUNDAY...LINGERING PRECIP CHANCES ALONG/BEHIND FRONT FOR THE MORNING HOURS EXTENDING INTO AFTERNOON FAR SOUTHEAST CORNER COUNTIES. THINK MODEL WINDS ARE A LITTLE UNDERDONE GIVEN STRENGTH OF SYSTEM. HIGHS SUNDAY FROM LOWER 70S NORTHWEST CORNER TO MIDDLE 70S SOUTHEAST. SUNDAY...THE DEEP 5H LOW WILL LIFT NORTHEAST INTO THE UPPER MIDWEST AS THE TRAILING 5H TROUGH AXIS MOVES EAST ACROSS THE SOUTHERN PLAINS. STRONG LOW-LEVEL CAA WILL PUSH THE COLD FRONT SOUTH OF THE CWA BY 18Z. ANY LINGERING SHOWERS ACROSS THE EAST CENTRAL AND SOUTHEAST COUNTIES SHOULD EXIT THE CWA DURING THE LATE MORNING HOURS. THE NAM IS A BIT FASTER MOVING THE COLD FRONT SOUTHEAST ACROSS THE CWA THAN THE GFS. IF THE NAM FORECAST IS ACCURATE THE FRONT MAY MOVE SOUTHEAST OF THE CWA BY SUNRISE. IN CASE THE FRONT IS A BIT SLOWER I KEPT A SLIGHT CHANCE OF SHOWERS FOR THE EAST CENTRAL COUNTIES AND A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE EXTREME SOUTHEAST COUNTIES OF THE CWA DURING THE MORNING HOURS. SKIES SHOULD CLEAR FROM WEST TO EAST ACROSS THE CWA DURING THE LATE MORNING AND EARLY AFTERNOON HOURS. THE AIR MASS BEHIND THE FRONTAL BOUNDARY WILL BE DRY ENOUGH TO PREVENT ANY COLD CORE SHOWERS AND THUNDERSTORMS FROM DEVELOPING IF WE RECEIVE AMPLE INSOLATION FOR SURFACE HEATING DURING THE AFTERNOON. HIGH TEMPERATURES ON SUNDAY WILL RANGE FROM THE LOWER 70S ACROSS THE NORTHERN COUNTIES TO THE MID 70S ACROSS THE SOUTHERN COUNTIES OF THE CWA. PF SUNDAY NIGHT AND MONDAY NIGHT...A SURFACE RIDGE WILL BUILD SOUTHEAST ACROSS KANSAS. HIGH TEMPERATURES ON MONDAY WILL ONLY REACH INTO THE 60S ACROSS THE CWA...AS LOW-LEVEL COLD ADVECTION CONTINUES THROUGH MOST OF THE DAY. THE UPPER LOW WILL AMPLIFY AS IT MOVES EAST INTO WESTERN LAKE SUPERIOR. OVERNIGHT LOWS WILL BE COOL WITH LOWS IN THE LOWER TO MID 40S...AND SOME AREAS LIKE MHK MAY DIP DOWN INTO THE UPPER 30S. TUESDAY THROUGH SATURDAY...A 5H TROUGH WILL MOVE ON SHORE ACROSS THE PACIFIC NORTHWEST AND SLOWLY DIG EAST AND SOUTHEAST ACROSS THE WESTERN CONUS INTO THE PLAINS STATES. THE ECMWF AND GFS SOLUTIONS DIVERGE AFTER TUESDAY...WITH THE GFS BEING MORE PROGRESSIVE DIGGING THE PACIFIC NORTHWEST 5H TROUGH SOUTHEAST INTO THE PLAINS STATES BY EARLY THURSDAY. THE ECMWF FORECAST DIGS THE PACIFIC NORTHWEST 5H TROUGH SOUTH-SOUTHEAST INTO THE SOUTHWEST CONUS KEEPING A DOWNSTREAM 5H RIDGE ACROSS THE PLAINS. IF THE GFS SOLUTION WERE TO VERIFY WE WOULD SEE A CHANCE OF RAIN WEDNESDAY NIGHT AND THURSDAY WITH COOLER TEMPERATURES BY THE END OF THE WEEK. HOWEVER...IF THE ECMWF WERE TO VERIFY WE WOULD SEE WARMER TEMPS THROUGH THE END OF THE WEEK WITH A CHANCE OF RAIN LATE FRIDAY AND INTO SATURDAY...OR WHENEVER THE 5H TROUGH MOVES EAST INTO THE SOUTHERN PLAINS STATES. DUE TO THE LONGER RANGE MODEL UNCERTAINTIES I HAVE PLACED ONLY A SLIGHT CHANCE OF POPS IN THE EXTENDED FORECAST FROM THURSDAY THROUGH SATURDAY MORNING. I KEPT HIGH TEMPERATURES IN THE LOWER TO MID 70S...AND LOWS IN THE UPPER 40S TO MID 50S. 66 && .TOP WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY EXTENDED FOR PARTS OF NORTH CENTRAL UNTIL 10 PM TONIGHT...KSZ008>010-020-021-034-035 HAVE NEW WIND ADVISORY FOR PARTS OF NORTHEAST AND EAST CENTRAL KANSAS UNTIL 10 PM...KSZ022-023-036>038-054 THESE ADVISORIES ARE GENERALLY WEST OF EMPORIA TO SENECA LINE && PF/66
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 723 PM CDT SAT SEP 16 2006 KSZ008>012-020>024-026-034>040-054>056-058-059-180030- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 723 PM CDT SAT SEP 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED TO CONTINUE TO DEVELOP THIS EVENING AND OVERNIGHT. SOME OF THE STORMS MAY BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL THE MAIN HAZARDS. IN ADDITION...ISOLATED TORNADOES ARE ALSO POSSIBLE TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS THURSDAY THROUGH SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL LIKELY BE NEEDED THIS EVENING AND TONIGHT.
SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE TOPEKA KS 746 PM CDT SAT SEP 16 2006 KSZ020-034-170130- CLOUD-OTTAWA- 746 PM CDT SAT SEP 16 2006 THROUGH 830 PM CDT...A STRONG THUNDERSTORM WILL MOVE NORTHEAST AT 50 MPH ACROSS PORTIONS OF CLOUD AND OTTAWA COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING PENNY SIZE HAIL AND STRONG WINDS IN EXCESS OF 50 MPH. SOME COMMUNITIES THAT COULD BE AFFECTED INCLUDE DELPHOS...GLASCO... MILTONVALE...AURORA...CONCORDIA AND CLYDE. A TORNADO WATCH IS ALSO IN EFFECT. STAY ALERT TO THE WEATHER IN CASE A WARNING IS ISSUED.
The Grand Island radar (KUEX), 129 km away, was scanning. The volume nearest the first event began at 01:10 UTC.
6 hail, 4 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2006Every state in 2006This day in weather historyWarnings in Kansas, September 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5533314, 5533315, 5533316, 5533317, 5533318, 5533319, 5533320, 5533321, 5533322, 5533323.